Alert archive / Alabama / Special Marine Warnings in 2021

Special Marine Warning 149, NWS Mobile, AL

June 12, 2021

NWS Mobile, AL issued this special marine warning at Jun 12, 2021, 10:27 PM CDT. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2021, 10:27 PM CDT (03:27 UTC)
Expired
Jun 13, 2021, 12:00 AM CDT
In force
93 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Eglin Afb radar (KEVX), 129 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.5 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
331 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

844 
WHUS54 KMOB 130327
SMWMOB
GMZ655-675-130500-
/O.NEW.KMOB.MA.W.0149.210613T0327Z-210613T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
1027 PM CDT Sat Jun 12 2021

The National Weather Service in Mobile has issued a

* Special Marine Warning for...
  Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
  20 NM...
  Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to
  60 NM...

* Until midnight CDT.

* At 1027 PM CDT, strong thunderstorms were located along a line
  extending from 6 nm northeast of Oriskany Reef to 25 nm southwest
  of Okaloosa Deep Water Reef, moving southwest at 15 knots.

  HAZARD...Wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Small craft could be damaged in briefly higher winds and 
           suddenly higher waves.

* Locations impacted include...
  Oriskany Reef and Okaloosa Deep Water Reef. 

LAT...LON 2933 8645 2936 8648 2938 8654 2939 8669
      2935 8690 2933 8711 3017 8720 3018 8692
      3024 8660 2997 8640 2927 8640
TIME...MOT...LOC 0327Z 023DEG 15KT 3013 8695 2967 8687 2945 8637 

HAIL...0.00IN
WIND...>34KTS

$$

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jun 12, 10:15 PM CDT, 12 minutes earlier.

Area forecast discussion, Jun 12, 10:15 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1015 PM CDT Sat Jun 12 2021

.NEAR TERM /Now Through Monday/...A complex of showers and
thunderstorms will continue to move southward across the area
this evening and move offshore overnight. The severe threat has
decreased along this line with the primary threat being strong
wind gusts to 40 mph and frequent lightning. The upper level flow
becomes more northerly on Sunday as the upper ridge to the west
expands eastward. We will again have to watch for any development
to our north that may move into the area later in the day.
Otherwise, Sunday will feature a very similar environment to today
with showers and thunderstorm increasing in coverage across the
area during the late morning and afternoon hours. Deep layer
northerly flow will push the showers and thunderstorms in a
southerly direction. The main hazards will continue to be frequent
lightning and gusty straight line winds. An isolated damaging
wind gust cannot be ruled out as the setup will again be favorable
for wet microbursts.

Hot temps expected again on Sunday with highs in the low to mid
90s. The temps combined with high humidity will send heat index
values into the 102-107 range. Lows remain very muggy, in the low
to mid 70s inland to upper 70s along the coast. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 12, 7:03 PM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
703 PM CDT Sat Jun 12 2021

ALZ051-053-054-130100-
Clarke AL-Wilcox AL-Choctaw AL-
703 PM CDT Sat Jun 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CHOCTAW...CLARKE AND WESTERN WILCOX COUNTIES UNTIL 800 PM
CDT...

At 703 PM CDT, the strong thunderstorms were located along a line
extending from 6 miles south of Panola to 5 miles south of Dug Hill
to near Consul, and moving south at 35 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Thomasville, Butler, Grove Hill, Whatley, Pine Hill, Lisman,
Coffeeville, Pennington, Fulton, Gilbertown and Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3231 8793 3228 8802 3218 8801 3209 8804
      3205 8812 3199 8810 3201 8809 3199 8807
      3200 8763 3213 8762 3213 8752 3226 8752
      3226 8743 3224 8741 3170 8757 3155 8756
      3154 8759 3176 8823 3197 8847 3231 8842
TIME...MOT...LOC 0003Z 016DEG 31KT 3286 8825 3243 8800 3225 8750
Special weather statement, Jun 12, 7:18 PM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
718 PM CDT Sat Jun 12 2021

ALZ059-060-FLZ203-205-130100-
Covington AL-Escambia AL-Okaloosa Inland FL-Santa Rosa Inland FL-
718 PM CDT Sat Jun 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA...SOUTHWESTERN COVINGTON...NORTHERN OKALOOSA
AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 800 PM CDT...

At 718 PM CDT, the strong thunderstorm was located 11 miles north of
Baker, or 15 miles north of Crestview, moving southeast at 20 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Crestview, Baker and Laurel Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3062 8677 3104 8686 3113 8652 3094 8639
      3069 8639
TIME...MOT...LOC 0018Z 312DEG 16KT 3096 8666
Special weather statement, Jun 12, 7:54 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
754 PM CDT Sat Jun 12 2021

ALZ051>055-262-MSZ067-076-130145-
Clarke AL-Wilcox AL-Baldwin Inland AL-Monroe AL-Choctaw AL-
Washington AL-Greene MS-Wayne MS-
754 PM CDT Sat Jun 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WESTERN MONROE...CHOCTAW...NORTH CENTRAL BALDWIN...
WASHINGTON...CLARKE...SOUTHWESTERN WILCOX...NORTHEASTERN WAYNE AND
NORTHEASTERN GREENE COUNTIES UNTIL 845 PM CDT...

At 753 PM CDT, the strong thunderstorms were located along a line
extending from near Toomsuba to 7 miles southwest of Putnam to 5
miles south of Camden, and moving south at 30 mph.

Wind gusts of 45 to 55 mph will be possible with these storms.

Locations impacted include...
Jackson, Waynesboro, Thomasville, Butler, Frisco City, Grove Hill,
Chatom, Wagarville, Saint Stephens, Leroy, Uriah, Whatley, Tibbie,
Lisman, Millry, State Line, Buckatunna, Silas, Fruitdale and
Coffeeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3203 8811 3201 8811 3198 8807 3197 8719
      3126 8744 3126 8840 3183 8892 3185 8865
      3190 8847 3231 8842 3231 8837
TIME...MOT...LOC 0053Z 021DEG 34KT 3243 8856 3193 8810 3192 8731
Special weather statement, Jun 12, 8:38 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
838 PM CDT Sat Jun 12 2021

ALZ051>056-059-261-262-MSZ067-076-130230-
Clarke AL-Wilcox AL-Baldwin Inland AL-Monroe AL-Conecuh AL-
Choctaw AL-Escambia AL-Washington AL-Mobile Inland AL-Greene MS-
Wayne MS-
838 PM CDT Sat Jun 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MONROE...NORTHEASTERN MOBILE...SOUTHWESTERN CHOCTAW...
NORTHWESTERN BALDWIN...WASHINGTON...CLARKE...NORTHWESTERN ESCAMBIA...
SOUTHERN WILCOX...CENTRAL CONECUH...EASTERN WAYNE AND NORTHEASTERN
GREENE COUNTIES UNTIL 930 PM CDT...

At 838 PM CDT, the strong thunderstorms were located along a line
extending from 6 miles northeast of Crandall to 8 miles northeast of
Saint Stephens to 4 miles east of Beatrice, and moving south at 30
mph.

Wind gusts of 45 to 55 mph will be possible with these storms.

Locations impacted include...
Monroeville, Jackson, Thomasville, Frisco City, Grove Hill, Chatom,
McCullough, Peterman, Wagarville, Saint Stephens, Leroy, Deer Park,
Uriah, Whatley, Tibbie, Mount Vernon, Calvert, Millry, Castleberry
and Excel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3191 8793 3196 8699 3116 8694 3104 8793
      3130 8864 3188 8854 3189 8848 3190 8847
      3211 8845
TIME...MOT...LOC 0138Z 357DEG 27KT 3202 8844 3163 8796 3173 8713
Special weather statement, Jun 12, 9:22 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
922 PM CDT Sat Jun 12 2021

ALZ052-053-055>057-059-261>266-FLZ201-203-MSZ067-075-076-078-079-
130330-
Clarke AL-Monroe AL-Conecuh AL-Mobile Inland AL-Mobile Coastal AL-
Baldwin Coastal AL-Baldwin Central AL-Baldwin Inland AL-Butler AL-
Escambia AL-Washington AL-Mobile Central AL-Escambia Inland FL-
Santa Rosa Inland FL-Stone MS-Perry MS-Greene MS-Wayne MS-George MS-
922 PM CDT Sat Jun 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WEST CENTRAL BUTLER...MOBILE...MONROE...BALDWIN...
WASHINGTON...SOUTHERN CLARKE...ESCAMBIA...CONECUH...ESCAMBIA...
NORTHWESTERN SANTA ROSA...PERRY...NORTHEASTERN STONE...GEORGE...WAYNE
AND GREENE COUNTIES UNTIL 1030 PM CDT...

At 922 PM CDT, the strong thunderstorms were located along a line
extending from 9 miles northeast of Mill Creek to 7 miles east of
McIntosh to 10 miles west of Georgiana, and moving south at 30 mph.

Wind gusts of 45 to 55 mph will be possible with these storms.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Gonzalez, Bay Minette, Atmore, Monroeville, Theodore, Chickasaw,
Satsuma, Brewton, Jackson, Waynesboro, Grand Bay, Wiggins,
Robertsdale, Citronelle and Evergreen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3086 8925 3183 8888 3154 8782 3175 8683
      3067 8705 3038 8783 3075 8793 3065 8793
      3074 8802 3028 8818 3026 8816
TIME...MOT...LOC 0222Z 013DEG 28KT 3177 8883 3129 8790 3160 8691
Special weather statement, Jun 12, 10:20 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
1020 PM CDT Sat Jun 12 2021

ALZ059-261>266-FLZ201>204-MSZ075-076-079-130415-
Mobile Inland AL-Mobile Coastal AL-Baldwin Coastal AL-
Baldwin Central AL-Baldwin Inland AL-Escambia AL-Mobile Central AL-
Escambia Inland FL-Santa Rosa Inland FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Perry MS-Greene MS-George MS-
1020 PM CDT Sat Jun 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MOBILE...BALDWIN...SOUTH CENTRAL ESCAMBIA...SANTA ROSA...
ESCAMBIA...GEORGE...EASTERN PERRY AND GREENE COUNTIES UNTIL 1115 PM
CDT...

At 1019 PM CDT, the strong thunderstorms were located along a line
extending from 6 miles south of Riverview to 4 miles southeast of
Downtown Mobile to 4 miles east of Ovett, and moving south at 35 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Pensacola, Prichard, Ferry Pass,
Brent, West Pensacola, Ensley, Daphne, Tillmans Corner, Warrington,
Fairhope, Saraland, Gonzalez, Gulf Shores, Foley, Pace, Milton,
Theodore and Chickasaw.

LAT...LON 3030 8773 3023 8828 3025 8818 3026 8818
      3036 8819 3039 8840 3074 8841 3073 8875
      3094 8894 3143 8901 3143 8884 3075 8792
      3082 8791 3107 8698 3045 8680 3038 8701
      3039 8680 3038 8689 3023 8780
TIME...MOT...LOC 0319Z 349DEG 29KT 3097 8704 3064 8800 3146 8896

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:03 PM CDTSpecial Weather StatementMOBChoctaw, Clarke57 min
Jun 12, 7:08 PM CDTSpecial Marine WarningMOB97 min
Jun 12, 7:54 PM CDTSpecial Weather StatementMOBChoctaw, Clarke, Monroe, Washington51 min
Jun 12, 8:38 PM CDTSpecial Weather StatementMOBChoctaw, Clarke, Conecuh, Monroe, Washington52 min
Jun 12, 8:56 PM CDTSpecial Marine WarningMOB94 min
Jun 12, 9:22 PM CDTSpecial Weather StatementMOBBaldwin, Conecuh, Escambia, Mobile, Monroe, Washington68 min
Jun 12, 9:49 PM CDTSpecial Marine WarningMOB116 min
Jun 12, 10:20 PM CDTSpecial Weather StatementMOBBaldwin, Mobile55 min
Jun 12, 11:36 PM CDTSpecial Marine WarningMOB84 min
Jun 13, 1:00 AM CDTSpecial Marine WarningMOB90 min
Jun 13, 1:19 PM CDTSpecial Weather StatementMOBMobile41 min
Jun 13, 1:24 PM CDTSpecial Marine WarningMOB51 min
Jun 13, 2:02 PM CDTSpecial Marine WarningMOB58 min
Jun 13, 3:18 PM CDTSpecial Weather StatementMOBMobile42 min
Jun 13, 5:16 PM CDTSpecial Weather StatementMOBWashington44 min
Jun 13, 5:25 PM CDTSpecial Weather StatementMOBWashington50 min
Jun 13, 5:48 PM CDTSevere Thunderstorm WarningMOBMobile, Washington45 min
Jun 13, 6:09 PM CDTAreal Flood AdvisoryMOBMobile, Washington2 hr
Jun 12, 7:18 PM CDTSpecial Weather StatementMOBOkaloosa42 min
Jun 12, 11:08 PM CDTSpecial Weather StatementMOBSanta Rosa52 min
Jun 13, 4:14 PM CDTSevere Thunderstorm WarningMOBWayne61 min
Jun 13, 4:37 PM CDTSpecial Weather StatementMOBGeorge38 min
Jun 13, 4:46 PM CDTSpecial Weather StatementMOBWayne44 min
Jun 13, 5:00 PM CDTSevere Thunderstorm WarningMOBGeorge, Greene, Perry, Stone45 min
Jun 13, 5:09 PM CDTAreal Flood AdvisoryMOBGeorge, Greene, Perry, Stone, Wayne3 hr
Jun 13, 5:11 PM CDTSevere Thunderstorm WarningMOBGreene, Perry, Wayne64 min
Jun 13, 5:37 PM CDTSpecial Weather StatementMOBStone38 min
Jun 13, 6:19 PM CDTSpecial Weather StatementMOBStone41 min

Nearby

Special Marine Warnings in Alabama, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.